Couldn't find what you looking for?

TRY OUR SEARCH!

Hi. I am a 21 year old, physically fit female. I was diagnosed with a UTI a few weeks ago and have been on antibiotics (Metronidazole and Doxycycline hyclate). I am on day 4 of the antibiotics. The very first time I took them, it was apparent that the pills did not go down all the way. Common thing to happen with pills, nothing to really worry about. Well, the feeling isn't gone. Last night I was woken up every few minutes because of this swelling pain in my upper chest. I found it impossible to get comfortable, and no amount of furious water chugging or eating stopped it. I have been burping often, and that hurts, also. I tried to go for a run today and found myself nearly close to blacking out. I am healthy! I run practically every day! Right now I am fatigued and can hardly stand up without feeling like blacking out. I feel awful and this pain is just getting worse. I can't seem to stand up without feeling all of my energy just drain from my body. What is going on? Shouldn't the pills dissolve after a certain amount of time, or is there something else at work here, maybe a hole in my esophagus?

Thanks in advance for any advice.

Loading...

Hi Tiffplays, I can tell you for a fact that the feeling that you have is not the actual pills sticking in your throat but something else going on, something like a throat infection or something. Even a normal pill will eventually move its way down based on gravity so it's not like it's still fused in there. Can you talk to your doctor about it? Let me know!
Reply

Loading...

Everything u just described tiffplays is exactly what I'm going thru right now. I can pin point the exact time in which the sensation hit me and it was while I was eating. It feels like a piece of food. I've stuck my fingers down my throat to try and dislodge it. I've forced hard coughs and gags. I don't have health insurance right now so I can't see a doctor. Also some slight upper chest pain and pressure too. Are these related? I've read several discussion forums with people talking bout this very subject & all usually end up at heart burn and acid problems. I don't think this is my problem. For one I've never had it before. I'm a guy, 25 years old and in good shape. I'm not a muscle machine but also not a couch potato. I play basketball alot and very active. I need some help. Thanks for reading. Please leave me any thoughts or suggestions u might have.
Reply

Loading...

Oh my god, I cant believe this happened to someone other than myself. here is whats weird. Ive been taking Doxycycline for a week now. Last night I took my regulat scheduled dose and Bam! It got stuck!!! How annoying! I woke up this morning and thought if I drank water it would go away. Wrong wrong wrong. It gave me intense chest pain! It just feels like the pill is stuck on the right side of my esophagus and I cannot dislodge it. Kinda makes me nauseaous! Someone help please!!! Any ideas?????
Reply

Loading...

I just googled "pill in my throat for days" and this forum came up and it happens that the pill i took was also Doxycycline. I have been taking it for a week but on saturday I realized i had forgotten to take it when I was already in bed so I took it and went to sleep but when I woke I had very uncomfortable chest pain and pressure. I drank water all day and tried eating bread to push it down but nothing seems to help the pressure feeling. It's not unbearable but if I forget about it and start to eat something it will hurt again when I swallow. It has now been 3 days but the feeling won't go away! 
Reply

Loading...

I just had a vitamin pill get stuck in my throat this morning.  I tried drinking 4-5 glasses of water and eating a piece of bread which weren't helping.  I was beginning to get scared when I tried some coffee.  It disolved the pill enough I was able to cough out most of it.  I don't know if it was the hot liquid or something in the coffee but relief came quickly for me. 
Reply

Loading...

Same thing for me.  Forgot to take it, took it before bed, got stuck, took at least 36 hrs to feel somewhat normal.  belching constantly...
Reply

Loading...

wow, exact same thing happened to me.  i took doxycylcine hyclate just before bed and woke up with chest pains.  I thought the pill was still stuck, so I drank glass after glass of water and ate several pieces of bread.  It didn't help.  It's been two days and it's still hurting pretty bad when I eat or drink.  Hope someone finds an answer!
Reply

Loading...

I had same thing on two different occasions. Took doxycyline before bed. Went to doctor said acid reflux said no way pill could do that. It lasted about a week 1 St time. And nothing helps! What is this????
Reply

Loading...

How strange! I'm an active female, lifting weights and also got a pill (BCAA) that felt like it got stuck in my chest area and since then I have had an annoying feeling in my chest like pressure as if I need to burp constantly!! This has been going on for over a week now. Never have had heartburn or any GI problems for that matter and I also don't believe that's what it is. I did however try some Tums and ACV with no relief. So I finally decided it was probably one of the pills causing it as I'm on quite a few for supplements, etc. This a.m. no bothersome chest irritant. Took sublingual B12, fine 1 hour later. Tried my CLA and almost immediately after taking 2 pills, the problem is back. Therefore, I now believe it's my pills irritating my esophagus period! But my breakfast of oats and eggs didn't bother it. Hmm. So weird. Anyone else figure this out?
Reply

Loading...

I have had the same problem with feeling the pill was stuck in my throat after taking antibiotics for a sinus infection. I called the nurse back after I could not get rid of the feeling and she told me it may be pill aspiration. This can be researched online. Everything I've read though says you may have to go to the hospital to have it removed if it's lodged on the side that leads to your lungs. The nurse also adviced me to go to the hospital. Hope this helps.
Reply

Loading...

I've been taking the pill for awhile and i started taking the pill with a little water then the chest pains came along. I've thinking it was caused by drinking a little water. I bottle does say drink with a full glass of water.
Reply

Loading...

I had something similar happen to me over the weekend. I was swallowing vitamins, and got one stuck "down the wrong tube." Although it was difficult, I could still breath. It burned and burned. I just kept coughing. My husband and father (who were both there) were looking at me, trying to figure out what to do. Because I was still breathing (not a complete blockage), it was obvious the Heimlich wasn't going to work. Fortunately, I was able to cough it up after a few minutes.

I asked my brother (who's in the medical field) what I should do in that situation. He told me that as long as I'm breathing and the object I swallowed is dissolve-able (like a pill or hard candy), it's best just to let it dissolve and to be watchful of a secondary infection (your lungs get stuff in them all the time and know what to do to clean things out). Putting a scope down your throat, or doing surgery is much more invasive. Obviously, if it's affecting your oxygen levels too much (like the runner who started this discussion), it's good to go to the emergency room.
Reply

Loading...

The same thing happened to me. I researched it. Its a rare side effect of the antibotic. Look st this website: http://antibiotics.emedtv.com/doxycycline/doxycycline-side-effects-p2.html
Reply

Loading...

I got the same symptoms and it doesnt feel good at all... my throat feels sore and swallowing food is painful, especially hot food. feels like the pill is stuck in my throat. i tried inducing vomitting but only my food came out, no pill. the pill should have dissolved so whats happening??
Reply

Loading...